MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955113
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240); Injury (2348)
Date of Event 04/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #1).Should additional information be provided a supplemental emdr will be submitted not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and ventralight st on (b)(6) 2015 and/or (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney also alleges that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct brand name and pma/510(k) # root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2014) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st w/echo mesh (device #1).An additional supplemental emdr was submitted to represent the bard/davol mesh ¿ ventralex st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and ventralight st on (b)(6) 2015 and/or (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney also alleges that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2015 ¿ patient was diagnosed with incisional hernia and pain thereby underwent laparoscopic repair with implant of ventralight st using echo ps (device #1).Per operative notes, ¿the large epigastric hernia and two small hernias were noted.Adhesions were removed.The large defect was dissected and ventralight st using echo ps (device #1) was placed into the peritoneal cavity sutured and tacked.¿ (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with removal of previously placed mesh (device #1) and implant of phasix flat mesh (device #2).Per operative notes, ¿ adhesions were removed.To the previous midline incision, previously placed mesh (device #1) with scar was noted and excised.The midline fascia was closed with sutures and phasix flat mesh (device #2) was placed in the abdominal wall tacked and sutured.(b)(6) 2017 ¿ patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex st mesh (device #3).Per operative notes, ¿ in the umbilical stalk, hernia defect was dissected.The defect was closed with sutures and ventralex st mesh (device #3) was placed over the defect and sutured.¿ (note: the mesh (device #2) was not visualised during this procedure.) (b)(6) 2019 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of phasix flat mesh (device #4).Per operative notes, ¿ the hernia sac with scar was noted and dissected.A phasix flat mesh (device #4) was placed into the abdominal defect and secured in place with sutures.¿ (note: the mesh (device #2) was not visualised during this procedure.).

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9797746
Report Number1213643-2020-02121
Device Sequence Number13605653
Product Code FTL
UDI-Device Identifier00801741031694
UDI-Public(01)00801741031694(17)160828(10)HUYG1594
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number5955113
Device Lot NumberHUYG1594
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight118 KG